News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Breaking out in hives all over body


 mei1990 - Wed Oct 14, 2009 2:56 pm

When I was 17 i had a breakout of hives that last for one night. Well two years later I had another case of breakout of hives but worse I first let one day go by using two boxes of benadryl and three bottles of Cortizone the next day it had got worse it started to appear on my neck and it was swelling and starting to appear on my face. At first a couple of my friends thought I was allergic to my dogtags and I did too but the next day after the first time it started showing on my neck and face I decided to go and talk to my medical doctor first the head nurse seen it and then the doctor he looked at my neck real quick and said give her more benadryl and Cortizone after I had already told them that I had been using it for a while and it wasnt working. The next day I went and made a appointment with the dermatologist office by then I had looked it up on the internet about other people haveing the same case as me and I read that taking pictures of the hives or wheals would help the doctor so I did it. The day of my appointment I had a few hives on the back of my left leg. So I talked to the dermatologist told him I had the pictures and could e-mail it to him, I had to take some blood tests and a urine sample. Well today I went back for my checkup and I brought my camera along to show him. He told me that I had a urine tract infection and somehow it healed itself by making my body break out in hives then he went on to explain how when you are sexually active and some kind of way bacteria goes back up your thing and it caused a infection and somehow I didnt feel any irriation or burning but all the symptoms of a urinary tract infection says nothing about breaking out in hives. Is it wrong for me to seek more information or is he correct
 Dr.M.jagesh kamath - Fri Oct 16, 2009 10:30 am

User avatar Hello,Uricaria or hives are of two types acute and chronic.The acute ones are induced either by drugs,food,insect bites,intestinal worms amongst others.Chronic urticarias are recurrent and very difficult to treat because the cause in many remain to be found.Histamine is the chemical that causes this reaction.What causes this histamine release?Drugs like penicillins,asprin,foods like nut,eggs,and one other which your doctor mentioned,septic focus of infection like in chronic sinusitis.Autoimmune diseases too can present with urticaria.So it is no single cause and needs good history taking and investigations to specify the cause.General treatment would be antihistaminics as a long term medication.Many patients recover in time.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here